MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · Revista de neurologia · 2012

[Reversible encephalopathy caused by valproic acid in an adolescent with idiopathic generalised epilepsy].

Raspall-Chaure Miquel, Lainez Elena, Toledo Manuel, Salas-Puig Javier, Macaya-Ruiz Alfons, Roig-Quilis Manuel

Клинический случайАннотация на английскомСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Encephalopathy due to valproic acid (VPA) is a rare complication leading to a disorder that affects the patient's mental status to a greater or lesser extent and which can be accompanied by a paradoxical worsening of the seizures. The diagnosis is obvious when it appears within the context of hyperammonemia or a liver pathology, but can be difficult to diagnose if it appears in isolation in patients who show no other signs of intoxication due to VPA.

CASE REPORT: We report the case of an adolescent who suffered idiopathic generalised epilepsy and presented sub-acute cognitive impairment and a worsening of his pattern of seizures some months after starting treatment with VPA. These manifestations were accompanied by a slowing of the baseline electroencephalogram (EEG) tracing; no biochemical signs of overdosage or toxicity that could be attributed to the drug or any other possible aetiology were observed. Withdrawing VPA resulted in a swift improvement in the patient's mental status and in the control of his seizures. Likewise, EEG recordings also returned to normal.

CONCLUSIONS

Encephalopathy due to VPA should be considered in patients who present a deterioration of their neurological status, whether associated to an aggravation of their seizures or not, despite the absence of any analytical signs suggestive of VPA toxicity or overdosage. If liver functioning is not affected, withdrawal of the drug will determine the disappearance of the symptoms and will also allow confirmation of the diagnosis.

Для цитирования: Raspall-Chaure Miquel, Lainez Elena, Toledo Manuel, Salas-Puig Javier, Macaya-Ruiz Alfons, Roig-Quilis Manuel. [Reversible encephalopathy caused by valproic acid in an adolescent with idiopathic generalised epilepsy].. Revista de neurologia. 2012.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.